MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STEM SIZE 4; HIP CEMENTLESS STEM
Catalog Number 01.12.024
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department: late infection in cementless tha, 3 years and 10 months after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Batch review performed on 12 march 2019: lot 146839: (b)(4) items manufactured and released on 23-jan-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, all the items of this lot have already been sold without any other similar event reported.Another device was involved in the complaint, details are reported here below: ball heads: mectacer 01.29.208 biolox delta ceramic ball head 12/14 ø 36 size s - 4, lot 148660 (k112115): (b)(4) items manufactured and released on 11-mar-2015.Expiration date: 2020-01-31.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold without any other similar event reported.
 
Event or Problem Description
3 years and 10 months after primary surgery, revision surgery performed for infection ((b)(6)) likely causing stem loosening.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Additional information received from sales agent on the 15 and 18 march 2019: i made an error in the previous usage information: i gave usage and previous surgery date for the wrong hip (the correct one is the left hip).The date of primary surgery was actually on (b)(6) 2018.Lot number of the stem we are sending back was 177560, still same product number: 01.12.024.We do not have the head, as it was discarded.Clinical evaluation performed by medical affairs manager following the receipt of the updated data: late infection in cementless tha, about 11 months after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Visual inspection performed by r&d project manager: ha layer completely intact on the proximal region.Few scratches on the neck region probably due to extraction.
 
Event or Problem Description
About 1 year after primary surgery, revision surgery performed for infection (mrse) likely causing stem loosening.The surgery was completed successfully.Stem and head swap, the head is not available, neither the lot.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STEM SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8416470
Report Number3005180920-2019-00143
Device Sequence Number19158427
Product Code JDI
UDI-Device Identifier07630030802058
UDI-Public07630030802058
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2023
Device Catalogue Number01.12.024
Device Lot Number177560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight90